MAUDE Adverse Event Report: MICROVENTION INC. HYDROSOFT 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC. HYDROSOFT 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 7110-0153-3D-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for analysis.However, the device has not been returned.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a stent-assisted coiling of an aneurysm of the left anterior choroidal artery was being performed when the microcatheter began to lose position.An embolization coil implant was being deployed at the time.It was attempted to push the implant back into the aneurysm but the implant detached unexpectedly.The implant was stuck between the stent and the vessel wall.The patient was reported to be "fine otherwise" and that the physician was able to finish the case.There was no intervention.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher.Items not returned for evaluation: implant; introducer; shrink lock; dispenser hoop; microcatheter.The visual analysis of the returned device found that the pusher bodycoil was broken at the transition area, and the proximal connector was kinked.The distal portion of the pusher and the implant were not returned for evaluation.The investigation of the returned coil system found the proximal connector kinked, and the pusher bodycoil broken at the transition area.The implant and the distal portion of the pusher were not returned for evaluation.Without the return and evaluation of the implant and attachment monofilament, the investigation is unable to determine the mode of separation (i.E., unintentional vs normal detachment using a detachment controller).Since the investigation could not verify the mode of implant separation, the reported event is considered non-verifiable.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces exceeding the pusher's yield strength.
 
Event or Problem Description

Brand Name
HYDROSOFT 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20298177
Report Number2032493-2024-00709
Device Sequence Number8686630
Product Code KRD
UDI-Device Identifier00816777025340
UDI-Public00816777025340
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7110-0153-3D-A2
Device Catalogue Number7110-0153
Device Lot Number0000397299
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date11/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown